MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX127MH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Local Reaction (2035); Seroma (2069)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported (via medsun (b)(4)) that a patient underwent an ataxia-telangiectasis mutated (atm) mutation surgery for prophylactic bilateral mastectomy with mentor cpx4 plus, smooth, medium height 450cc tissue expanders presented with a large fluid collection on her right chest wall post implantation.Additionally, the patient developed necrosis on the mastectomy flap.As a result, the patient underwent explantation of the right breast tissue expander on an unknown date.On a later date, the patient presented with fluid on her left chest wall and underwent drainage of the fluid.The patient was admitted to the emergency department again and 11.7 cm fluid was detected with ultrasound.The patient underwent drainage of bilateral breast seromas and placement of 19 french drain on an unknown date.After healing, the patient underwent surgery for delayed insertion of a mentor cpx4 plus, smooth, medium height 450cc tissue expander in her right breast on an unknown date.The patient later developed pain and redness in her left breast on an unknown date.As a result of the above, the patient underwent bilateral removal of the tissue expanders on an unknown date.The patient presented at the emergency department again for pain at the jp drain site following explant surgery.A gram stain and anaerobic culture were obtained with no growth reported.This medwatch report is for the patient¿s left tissue expander.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: seroma, pain and redness on breast.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Mentor became aware that five additional voluntary medwatch reports (mw5158322, mw5158321, mw5158586, mw5158733, mw5158734) were submitted to the fda regarding this event.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20091119
Report Number1645337-2024-10039
Device Sequence Number7810469
Product Code LCJ
UDI-Device Identifier10081317028373
UDI-Public(01)10081317028373(17)261218(10)9842709
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSCPX127MH
Device Lot Number9842709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight76 KG
Patient RaceWhite